Skip to content
My WebMD Sign In, Sign Up
folic acid-omega 3-dha-epa-St. John's wort

Interactions

Nifedipine/St. John's Wort

This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.

Medical warning:

Severe. These medicines may interact and cause very harmful effects and are usually not taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.

How the interaction occurs:

St. John's wort may cause your body to process nifedipine more quickly.

What might happen:

St. John's wort may reduce the beneficial effects of your nifedipine.

What you should do about this interaction:

Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking St. John's wort. You should report any increase in your blood pressure or chest pain to your healthcare professional. Your doctor may want to change your calcium channel blocker dose or you may need to stop taking St. John's wort. Let your healthcare providers know if you stop taking St. John's wort while you are taking your calcium channel blocker.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.Reference:1.Adalat (nifedipine) US prescribing information. Bayer Healthcare Pharmaceuticals Inc. February, 2011.

References:

Selected from data included with permission and copyrighted by First Databank, Inc. This copyrighted material has been downloaded from a licensed data provider and is not for distribution, expect as may be authorized by the applicable terms of use.

CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.

More about Drugs and Medications

Newsletters

Subscribe to free WebMD newsletters.

  • WebMD Daily

    WebMD Daily

    Subscribe to the WebMD Daily, and you'll get today's top health news and trending topics, and the latest and best information from WebMD.

  • Men's Health

    Men's Health

    Subscribe to the Men's Health newsletter for the latest on disease prevention, fitness, sex, nutrition, and more from WebMD.

  • Women's Health

    Women's Health

    Subscribe to the Women's Health newsletter for the latest on disease prevention, fitness, sex, diet, anti-aging, and more from WebMD.

By clicking Submit, I agree to the WebMD Terms & Conditions & Privacy Policy

URAC: Accredited Health Web Site HONcode Seal AdChoices